I’m sorry I’m so late! In the future, the best thing to do is listen and understand what she’s going through. Keep treating her normally and ask questions if you’re unsure of something. Watch a movie with her, hang out, etc. Since she’s on liquids, see if she can drink her favorite drink and bring it to her, things like that. Showing you care and that she’s still your friend will help a lot. I hope this helps. Feel free to send in more questions.
It’s 3:25am where I am and I’m up thinking about my Crohn’s and what my life is going to be like when I’m like in my 30s and 40s etc. the main thing that comes across my mind is all of the medicines that are out there for CD and how ****** up they are even tho they work. Right now I’m in a study to show that aggressive treatment, if done early enough, can put a patient in remission. The main reason I agreed to it is to help people because this stuff is helpful. However in all honesty…I’m personally sick of this ****.
I’ve been on Remicade for almost 2 years now and even though it’s put me into remission after a short stint with Humira, I do not like this drug and unfortunately I’ve had a bad reaction to it recently.
At my last treatment, things were going pretty normal. It was time to up my dose for the next 30 minute cycle and for the first time something went wrong. I couldn’t breathe. I felt the inside of my chest get incredibly warm and I felt my throat closing up on me. I kept trying to gasp for air while staying relatively calm but it wasn’t working. My mother came back in the room after taking a phone call and I told her what was wrong and she got the nurses. My nurse went on break so she wasn’t the one that administered the new cycle dose, when she came in with the nurse who did, everyone freaked out. My mom thinks the full in nurse did something wrong but we don’t really know. They stopped the machine and I was able to breathe again after like 1 minute. After 5 my chest wasn’t as warm and I was breathing fully. They gave me more Benadryl and the steroid and started the doses over very slowly and I fell asleep. After that experience, I think I’m done with Remicade.
I had a Drs appointment later to follow up about the symptoms I’m still having and to talk about the reaction. During the appointment we talked about medical marijuana as an option to help with my Crohn’s and as great as that is, there’s still a lot of fight with that so it can potentially be a headache especially with where I live. The next step was to have new scopes and biopsies done (came out fine, we don’t know why my stomach hurts so much). Then we talked about me adding on 6-MP or Methotrexate along with Remicade. I’m very familiar with both drugs but I let him explain and he kept talking about my increased risk of lymphoma and some other stuff (which is interesting to me because these are both chemotherapy drugs so how in the world?). That brings me here.
I’m aware that all of these drugs come with potential risks that can be rare, or maybe not so rare, but it doesn’t sit well with me. I’m still pretty freaking young and the thought of being on one of these drugs forever or until I have a bad reaction to it is not ok with me. It’s like we have to weigh the side effects up against an already crappy disease and pick the lesser of two evils. Then to me, it’s like the talks of cancer and other weird side effects are thrown around so nonchalantly like it’s just normal to have if they occur. I’m not ok with that. I’m not ok with infusions, extra pills, narcotics, steroids, antibiotics, all of the above that come with having IBD. I’m not ok with these cocktails and being a Guinea Pig even tho I do know that these things work. I just worry about the emotional and physical cost down the road. Especially the financial one.
Yes, there are 100% up days where I’m happy, healthy, fine, and I’m grateful for them. I just don’t like the fact that every time we talk or try a new medicine, there’s a warning with it and more medicine to help with the side effects. I research all of my medicines before I decide and it’s getting to me. I don’t really know what to do right now but I feel kind of lost and I want to stop my infusions and find something else. Well…a cure.